Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 87, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 4, 2007, 9:25 PM EDT for Breathitt County, Wolfe County, Kentucky. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2007, 9:25 PM EDT (01:25 UTC)
- Expired
- Jul 4, 2007, 9:51 PM EDT
- In force
- 26 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Breathitt County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 19 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 9:35 PM EDT | TSTM WND DMG | 5 Ne Campton, KY | TREES DOWN IN AND NEAR CAMPTON. ONE ON ELKINS ROAD AND ANOTHER ON THE MOUNTAIN PARKWAY. TREE DOWN ON THE PARKWAY CLOSED DOWN BOTH EAST BOUND LANES NEAR THE 50 MILE MARKER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1348 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 050125 SVRJKL KYC025-237-050200- /O.NEW.KJKL.SV.W.0087.070705T0125Z-070705T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 925 PM EDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY WOLFE COUNTY IN SOUTHEAST KENTUCKY * UNTIL 1000 PM EDT * AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VORTEX...OR 3 MILES SOUTHEAST OF CAMPTON...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MALAGA BY 930 PM EDT... PAXTON...LEXIE...GILMORE AND WILHURST BY 935 PM EDT... ROSEFORK...UPPER GILMORE...SIMPSON AND MOCT BY 940 PM EDT... SHOCKEY BY 945 PM EDT... TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3781 8359 3763 8362 3758 8326 3777 8325 $$ GEOGERIAN
3 follow-up statements
000 WWUS53 KJKL 050131 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 930 PM EDT WED JUL 4 2007 KYC025-237-050200- /O.CON.KJKL.SV.W.0087.000000T0000Z-070705T0200Z/ WOLFE KY-BREATHITT KY- 930 PM EDT WED JUL 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR NORTHWESTERN BREATHITT AND WOLFE COUNTIES... AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOLLONVILLE...OR ABOUT 6 MILES SOUTHEAST OF CAMPTON... MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SIMPSON...SHOCKEY...MOCT AND ROSEFORK BY 935 PM EDT... MOUNTAIN VALLEY...ROCK LICK...BURKHART AND BELKNAP BY 940 PM EDT... LAT...LON 3781 8359 3763 8362 3758 8326 3777 8325 $$ GEOGERIAN
000 WWUS53 KJKL 050137 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 937 PM EDT WED JUL 4 2007 KYC025-237-050200- /O.CON.KJKL.SV.W.0087.000000T0000Z-070705T0200Z/ WOLFE KY-BREATHITT KY- 937 PM EDT WED JUL 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR NORTHWESTERN BREATHITT AND WOLFE COUNTIES... AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOCT...OR ABOUT 7 MILES NORTH OF JACKSON...MOVING EAST AT 40 MPH. LAT...LON 3781 8359 3763 8362 3758 8326 3777 8325 $$ GEOGERIAN
000 WWUS53 KJKL 050151 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 950 PM EDT WED JUL 4 2007 KYC025-237-050200- /O.CAN.KJKL.SV.W.0087.000000T0000Z-070705T0200Z/ WOLFE KY-BREATHITT KY- 950 PM EDT WED JUL 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BREATHITT AND WOLFE COUNTIES IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE LIMITS. LAT...LON 3781 8359 3763 8362 3758 8326 3777 8325 $$ GEOGERIAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:30 PM EDT, 55 minutes earlier.
Area forecast discussion, Jul 4, 8:30 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 830 PM EDT WED JUL 4 2007 .SHORT TERM.../TONIGHT THROUGH SATURDAY/ FRONTAL BOUNDARY ACROSS LK ERIE/TOL/IND/MCI WITH PRE FNTL SHRA/TSRA FROM WRN OH TO SRN IL. INDIVIDUAL CELLS ARE MOVING EAST AND THE ENTIRE AREA SINKING SLOWLY SE. GOOD CHC FOR PCPN IN OUR NRN COUNTIES LATE THIS AFTERNOON WITH BETTER CHC ON THU. FNT WILL SAG SOUTH INTO OUR CWFA ON THU BUT MODELS SEEM IN FAIR AGREEMENT THAT IT WILL WASH OUT RATHER THAN CROSS OUR CWFA. WITH THE BEST ENERGY TRACKING EAST PCPN COULD LINGER... ESP IN OUR ERN COUNTIES... INTO FRI BEFORE LOSING ALL ABILITY TO PRODUCE. EARLY WEEKEND WILL BE DRY AS HIGH PRESSURE BUILDS BACK INTO THE OH VLY. TEMPS WILL BE WARMER OVERNIGHT AND COOLER DURING THE DAY WITH THE CLOUD COVER. NO DRAMATIC COOL DOWN WITHOUT A GOOD FNTL PASSAGE BUT PCPN ON THU WILL KEEP TEMPS IN CHECK WHILE ADDING MOISTURE TO THE MIX FOR INCREASED RH. .LONG TERM.../SATURDAY NIGHT THROUGH WEDNESDAY/ HIGH PRESSURE WILL DOMINATE THE WEATHER THROUGH THE WEEKEND...WITH DRY CONDITIONS AND INCREASING TEMPERATURES. COLD FRONT DROPPING OUT OF THE UPPER MS VALLEY AND GREAT LAKES REGION EARLY NEXT WEEK LOOKS TO BE VERY SLOW MOVING WITH MID/UPPER LEVEL RIDGING HANGING ON OVER THE SOUTHEAST UNITED STATES. THERE ARE CONSIDERABLE DIFFERENCES FROM MODEL TO MODEL AND RUN TO RUN IN THE DAY 5 TO 7 PERIOD...AND HAVE FOLLOWED THE HPC GUIDANCE...WITH FRONT STILL NORTH OF OUR FORECAST AREA AT 12Z WEDNESDAY. WITH THIS IN MIND HAVE CONTINUED WITH SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON TUESDAY AND SLIGHTLY HIGHER CHANCE ON WEDNESDAY. WILL ALSO CONTINUE WITH ABOVE NORMAL TEMPERATURE FORECAST...WITH ONGOING DROUGHT CONDITIONS SUPPORTING WARMER THAN NORMAL HIGH TEMPERATURES THROUGH TUESDAY. && .AVIATION.../00Z TO 24Z/...UPDATED IN THE NEAR TERM...THE SOUTHWARD MOVING LINE OF SHOWERS AND THUNDERSTORMS...AND WHAT BECOMES OF IT...WILL DROP INTO THE TAF SITES OVER THE NEXT THREE HOURS. HAVE GONE WITH A PREVAILING THREAT FOR JKL FROM 0130 TO 0300Z AND JUST A TEMPO FURTHER SOUTH FROM 02 TO 04Z FOR LOZ AND SME. FOLLOWING THIS...EXPECT A LULL IN THE ACTIVITY FOR THE NIGHT...AS THE STORMS OFF TO THE NORTHEAST WILL BE MOVING INTO A MORE STABLE ENVIRONMENT LATER TONIGHT WHEN THEY ATTEMPT TO COME THIS WAY...ALSO WITH WEAKER UPPER SUPPORT. ACCORDINGLY...TOOK CONDITIONS BACK TO VFR...THEN HAVE GONE WITH MVFR VSBY AT LOZ AND SME FOR SOME LIGHT FOG TOWARDS DAWN. FINALLY...FOR THURSDAY...HAVE COVERED THE EXPECTED DAYTIME CONVECTIVE ACTIVITY WITH A PREVAILING VCTS. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DUSTY LONG TERM....SBH AVIATION...GREIF
Hazardous weather outlook, Jul 4, 6:03 AM EDT, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 603 AM EDT WED JUL 4 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 603 AM EDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON FOR AREAS GENERALLY NORTH OF THE INTERSTATE 64 CORRIDOR. SOME OF THESE STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA DURING THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA THURSDAY THROUGH EARLY FRIDAY MORNING. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS ON THURSDAY COULD PRODUCE SEVERE WEATHER...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY...INTO THURSDAY EVENING. RAY
In the hours before
Special weather statement, Jul 4, 8:39 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 839 PM EDT WED JUL 4 2007 KYZ059-050100- POWELL- 839 PM EDT WED JUL 4 2007 ...A STRONG THUNDERSTORM TO AFFECT POWELL COUNTY THROUGH 900 PM EDT WEDNESDAY EVENING... AT 837 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WESTBEND... MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR VIRDEN AROUND 845 PM EDT...VAUGHNS MILL AROUND 850 PM EDT...STANTON AROUND 855 PM EDT...ROSSLYN AROUND 900 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...AS WELL AS OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES. GEOGERIAN
Special weather statement, Jul 4, 9:00 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 900 PM EDT WED JUL 4 2007 KYZ059-108-050130- POWELL-WOLFE- 900 PM EDT WED JUL 4 2007 ...A STRONG THUNDERSTORM TO AFFECT EASTERN POWELL AND WOLFE COUNTIES THROUGH 930 PM EDT WEDNESDAY EVENING... AT 900 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SEE...MOVING EAST AT 40 MPH. THIS STORM WILL BE NEAR GLENCAIRN AROUND 905 PM EDT...PINE RIDGE AROUND 910 PM EDT...CAMPTON AROUND 915 PM EDT...BAPTIST AROUND 920 PM EDT...LANDSAW AROUND 925 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AS WELL AS OCCASIONAL CLOUD TO GROUND LIGHTNING IN THESE AREAS. GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:19 PM EDT | Severe Thunderstorm Warning | JKL | Wolfe | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.